Alert archive / Massachusetts / Coastal Flood Statements in 2013

Coastal Flood Statement 7, NWS Boston/Norton, MA

July 22, 20134 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Jul 22, 2013, 4:16 AM EDT for 4 counties in Massachusetts. It took effect at Jul 22, 2013, 10:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 22, 2013, 4:16 AM EDT (08:16 UTC)
In effect from
Jul 22, 2013, 10:00 PM EDT
Expired
Jul 22, 2013, 3:52 PM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WHUS41 KBOX 220816
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT MON JUL 22 2013

...MINOR SPLASHOVER POSSIBLE TONIGHT DURING THE MIDNIGHT HIGH
TIDE CYCLE...

.ABNORMALLY HIGH ASTRONOMICAL TIDES COMBINED WITH EASTERLY FLOW
WILL RESULT IN MINOR SPLASHOVER AROUND HIGH TIDE FOR THE MOST
VULNERABLE LOCATIONS ACROSS EAST COASTAL MASSACHUSETTS.

MAZ007-015-016-019-221630-
/O.NEW.KBOX.CF.S.0007.130723T0200Z-130723T0500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
416 AM EDT MON JUL 22 2013

...MINOR SPLASHOVER POSSIBLE TONIGHT DURING THE MIDNIGHT HIGH
TIDE CYCLE...

* LOCATION...EAST COASTAL MASSACHUSETTS.

* COASTAL FLOODING...MINOR SPLASHOVER POSSIBLE.

* TIMING...AROUND MIDNIGHT TONIGHT.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS.

&&

ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     8.5    22/12 PM     8.5      0.0       1        NONE
    10.6    23/12 AM    10.1      0.5       1        NONE
     8.9    23/01 PM     8.8      0.1       2        NONE
    10.2    24/01 AM    10.1      0.1      1-2       NONE
     8.9    24/01 PM     8.9      0.0      1-2       NONE

GLOUCESTER HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     9.6    22/11 AM     9.5      0.1       1        NONE
    11.6    23/12 AM    11.1      0.5       2        NONE
    10.1    23/12 PM     9.9      0.2       2        NONE
    11.3    24/01 AM    11.1      0.2       2        NONE
    10.1    24/01 PM    10.1      0.0       2        NONE

REVERE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    10.0    22/11 AM    10.0      0.0       1        NONE
    12.2    23/12 AM    11.7      0.5       1       MINOR
    10.5    23/12 PM    10.4      0.1      1-2       NONE
    11.7    24/01 AM    11.6      0.1      1-2       NONE
    10.7    24/01 PM    10.7      0.0       1        NONE

BOSTON HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    10.2    22/11 AM    10.2      0.0       1        NONE
    12.3    23/12 AM    11.8      0.5       1       MINOR
    10.6    23/12 PM    10.5      0.1       1        NONE
    11.8    24/01 AM    11.7      0.1       1        NONE
    10.8    24/01 PM    10.8      0.0       1        NONE

SCITUATE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     9.7    22/11 AM     9.6      0.1       1        NONE
    11.8    23/12 AM    11.3      0.5       1       MINOR
    10.2    23/12 PM    10.0      0.2       2        NONE
    11.5    24/01 AM    11.3      0.2       2       MINOR
    10.3    24/01 PM    10.3      0.0       2        NONE

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
762 
WHUS41 KBOX 221459
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1059 AM EDT MON JUL 22 2013

...MINOR SPLASHOVER POSSIBLE TONIGHT DURING THE MIDNIGHT HIGH
TIDE CYCLE...

.ABNORMALLY HIGH ASTRONOMICAL TIDES COMBINED WITH EASTERLY FLOW
WILL RESULT IN MINOR SPLASHOVER AROUND HIGH TIDE FOR THE MOST
VULNERABLE LOCATIONS ACROSS EAST COASTAL MASSACHUSETTS.

MAZ007-015-016-019-222300-
/O.CON.KBOX.CF.S.0007.130723T0200Z-130723T0500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
1059 AM EDT MON JUL 22 2013


* LOCATION...EAST COASTAL MASSACHUSETTS.

* COASTAL FLOODING...MINOR SPLASHOVER POSSIBLE.

* TIMING...AROUND MIDNIGHT TONIGHT.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS.

&&

ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     8.5    22/12 PM     8.5      0.0       1        NONE
    10.6    23/12 AM    10.1      0.5       1        NONE
     8.9    23/01 PM     8.8      0.1       2        NONE
    10.2    24/01 AM    10.1      0.1      1-2       NONE
     8.9    24/01 PM     8.9      0.0      1-2       NONE

GLOUCESTER HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     9.6    22/11 AM     9.5      0.1       1        NONE
    11.6    23/12 AM    11.1      0.5       2        NONE
    10.1    23/12 PM     9.9      0.2       2        NONE
    11.3    24/01 AM    11.1      0.2       2        NONE
    10.1    24/01 PM    10.1      0.0       2        NONE

REVERE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    10.0    22/11 AM    10.0      0.0       1        NONE
    12.2    23/12 AM    11.7      0.5       1       MINOR
    10.5    23/12 PM    10.4      0.1      1-2       NONE
    11.7    24/01 AM    11.6      0.1      1-2       NONE
    10.7    24/01 PM    10.7      0.0       1        NONE

BOSTON HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    10.2    22/11 AM    10.2      0.0       1        NONE
    12.3    23/12 AM    11.8      0.5       1       MINOR
    10.6    23/12 PM    10.5      0.1       1        NONE
    11.8    24/01 AM    11.7      0.1       1        NONE
    10.8    24/01 PM    10.8      0.0       1        NONE

SCITUATE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     9.7    22/11 AM     9.6      0.1       1        NONE
    11.8    23/12 AM    11.3      0.5       1       MINOR
    10.2    23/12 PM    10.0      0.2       2        NONE
    11.5    24/01 AM    11.3      0.2       2       MINOR
    10.3    24/01 PM    10.3      0.0       2        NONE

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
043 
WHUS41 KBOX 221952
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT MON JUL 22 2013

...POCKETS OF VERY MINOR COASTAL FLOODING ARE LIKELY ALONG THE
MOST VULNERABLE LOCATIONS OF EAST COASTAL MASSACHUSETTS DURING THE
MIDNIGHT HIGH TIDE CYCLE...

MAZ007-015-016-019-230400-
/O.CAN.KBOX.CF.S.0007.130723T0200Z-130723T0500Z/
/O.NEW.KBOX.CF.Y.0006.130723T0200Z-130723T0600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
352 PM EDT MON JUL 22 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EDT TUESDAY...

...POCKETS OF VERY MINOR COASTAL FLOODING LIKELY AT THE MIDNIGHT
HIGH TIDE CYCLE...

* LOCATION...EAST COASTAL MASSACHUSETTS.

* COASTAL FLOODING...POCKETS OF VERY MINOR COASTAL FLOODING ARE
  LIKELY ALONG THE MOST VULNERABLE LOCATIONS OF EAST COASTAL
  MASSACHUSETTS.

* TIMING...AROUND MIDNIGHT.

* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY IS ISSUED FOR MINOR COASTAL FLOODING OF
THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS DUE TO THE
HEIGHT OF STORM TIDE OR WAVE SPLASHOVER.  THE MAJORITY OF ROADS
REMAIN POSSIBLE WITH ONLY ISOLATED CLOSURES.  THERE IS NO
SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL.

&&

&&

ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    10.6    23/12 AM    10.1      0.5      1-2       NONE
     8.9    23/01 PM     8.8      0.1       2        NONE
    10.2    24/01 AM    10.1      0.1       1        NONE
     8.9    24/01 PM     8.9      0.0       1        NONE
     9.9    25/02 AM     9.9      0.0       2        NONE

GLOUCESTER HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    11.6    23/12 AM    11.1      0.5       2        NONE
    10.1    23/12 PM     9.9      0.2       2        NONE
    11.3    24/01 AM    11.1      0.2       2        NONE
    10.1    24/01 PM    10.1      0.0       2        NONE
    10.9    25/01 AM    10.9      0.0       2        NONE

REVERE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    12.5    23/12 AM    12.0      0.5      1-2      MINOR
    10.8    23/12 PM    10.7      0.1       1        NONE
    12.0    24/01 AM    11.9      0.1       1       MINOR
    11.0    24/01 PM    11.0      0.0       1        NONE
    11.7    25/01 AM    11.7      0.0      1-2       NONE

BOSTON HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    12.6    23/12 AM    12.1      0.5       1       MINOR
    10.9    23/12 PM    10.8      0.1       1        NONE
    12.1    24/01 AM    12.0      0.1       1        NONE
    11.1    24/01 PM    11.1      0.0       1        NONE
    11.8    25/01 AM    11.8      0.0       1        NONE

SCITUATE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
    11.8    23/12 AM    11.3      0.5      1-2      MINOR
    10.2    23/12 PM    10.0      0.2       1        NONE
    11.5    24/01 AM    11.3      0.2       1       MINOR
    10.3    24/01 PM    10.3      0.0       1        NONE
    11.0    25/01 AM    11.0      0.0       2        NONE

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jul 22, 4:06 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 22, 4:06 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON JUL 22 2013

.SYNOPSIS...
A STALLED FRONT SOUTH OF NEW ENGLAND WILL PUSH NORTH ACROSS THE
REGION LATE TONIGHT INTO TUESDAY BRINGING NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. A
COLD FRONT WILL SWEEP ACROSS NEW ENG WEDNESDAY FOLLOWED BY COOLER
AND LESS HUMID WEATHER THURSDAY AND FRIDAY. WARMER AIR RETURNS
FOR NEXT WEEKEND BEFORE A COLD FRONT NEXT SUN MAY BRING
ADDITIONAL SCATTERED SHOWERS/THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRES ACROSS N NEW ENG WILL SLIDE EAST INTO THE GULF OF MAINE
WITH STALLED SFC BOUNDARY REMAINING S OF NEW ENG. THERE IS ENOUGH
MOISTURE IN THE COLUMN FOR MORE CLOUDS THAN SUNSHINE AND MODELS
ARE GENERATING MARGINAL INSTABILITY TO SUPPORT SCT
SHOWERS/TSTMS AS WEAK SHORTWAVE ENERGY APPROACHES FROM THE GT
LAKES. BEST CHANCE FOR CONVECTION WILL BE ACROSS CENTRAL AND
WESTERN AREAS FURTHER REMOVED FROM MORE STABLE MARITIME AIR.
CAPES ARE FORECAST TO BE AOB 1000 J/KG WITH POOR MID LEVEL LAPSE
RATES SO SEVERE WX IS NOT ANTICIPATED.

EASTERLY FLOW DEVELOPS WHICH WILL RESULT IN COOLER
TEMPS WITH MAXES MOSTLY UPPER 70S TO LOWER 80S...BUT IT WILL BE
HUMID WITH DEWPOINTS FORECAST TO INCREASE TO NEAR 70.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
MID LEVEL TROF ACROSS THE GT LAKES FORECAST TO MOVE EAST TOWARD
NEW ENGLAND LATE TONIGHT INTO TUE WITH MULTIPLE SHORTWAVES MOVING
THROUGH THE FLOW. THE SFC BOUNDARY TO THE S WILL BEGIN TO MOVE
BACK AS A WARM FRONT LATER TONIGHT BUT IT IS UNCERTAIN HOW FAR N
THIS BOUNDARY WILL GET ON TUE. WE DISCOUNTED THE GFS WHICH
APPEARS TOO AGGRESSIVE WITH PUSHING THE FRONT INTO N NEW ENG. WE
USED A BLEND OF NAM/ECMWF WHICH BRINGS IT INTO SNE ALTHOUGH THE
EXACT LOCATION IS UNCERTAIN.

WE EXPECT INCREASING COVERAGE OF SHOWERS/TSTMS LATE TONIGHT INTO
TUE AS THE SHORTWAVES MOVE INTO NEW ENG WITH RIGHT ENTRANCE REGION
OF UPPER JET PROVIDING EXTRA DYNAMICAL SUPPORT. PWATS INCREASE TO
GREATER THAN 2" SO PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL.
LOCATION OF THE SFC BOUNDARY WILL DETERMINE WHERE AXIS OF HEAVIEST
RAINFALL SETS UP WHICH AT THIS TIME APPEARS TO BE NORTH AND WEST
OF THE I95 CORRIDOR...BUT THIS COULD CHANGE. SEVERE THREAT IS LOW
DUE TO ABUNDANT CLOUD COVER AND WEAK SHEAR. MAXES TUE WILL BE IN
THE UPPER 70S TO LOWER 80S AND CONTINUED QUITE HUMID AS
DEWPOINTS INCREASE INTO THE LOWER 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

HEADLINES...

* WET WEATHER DIMINISHING INTO WEDNESDAY
* DRY AND SEASONABLE CONDITIONS PREVAIL FOR THE LATE WEEK
* SEVERE WEATHER POSSIBLE FOR SATURDAY AND AGAIN SUNDAY?
* DRY AND BELOW-SEASONABLE CONDITIONS HINTED FOR NEXT WEEK

*/OVERVIEW AND MODEL CONSENSUS...

SUITE OF FORECAST GUIDANCE FINALLY COMING INTO BETTER AGREEMENT
WHILE NO LONGER SUGGESTING ANOMALOUS DEEP NORTHERN STREAM TROUGHING
ACROSS THE EASTERN CONUS. FEEL AN EQUAL BLEND OF DETERMINISTIC
FORECAST GUIDANCE IS WELCOMED...BUT AM CAUTIOUS AS THIS IS ONLY THE
FIRST INSTANCE OVER THE PAST WEEK IN WHERE THE GUIDANCE HAS BECOME
WELL-ALIGNED. JUST YESTERDAY OUTCOMES WERE CONSIDERABLY DIFFERENT
ACROSS THE NORTHEASTERN CONUS. AM WANTING TO SEE MODEL CONSISTENCY
FOR THE NEXT COUPLE OF RUNS PRIOR TO JUMPING ON ANY ONE THOUGHT
PROCESS...SO AGREE WITH WPC/HPC IN UTILIZING ENSEMBLE MEANS AS
ELSEWHERE ACROSS THE CONUS...ESPECIALLY WITHIN THE SHORT-TERM...
PACIFIC DISTURBANCES MOVING THROUGH THE BROADER LONGWAVE FLOW ARE
STILL BEING HANDLED DIFFERENTLY BETWEEN FORECAST SOLUTIONS LENDING
TO CONFLICTING SURFACE OUTCOMES. NOTHING IS CONCRETE.

UPDATE: 22.0Z ECMWF HAS TRENDED A MORE ANOMALOUS NORTHERN STREAM
TROUGHING SOLUTION. FEEL THIS IS A CONSEQUENCE OF POOR HANDLING OF
PACIFIC DISTURBANCES AROUND THE DEEPER LOW OVER ONTARIO. WILL FOREGO
THE SOLUTION WITH THIS FORECAST AND MAINTAIN WITH THE 22.0Z GFS AND
21.12Z ECMWF CONSISTENCY.

*/DAY-TO-DAY DETAILS...

*/TUESDAY NIGHT INTO WEDNESDAY...

WEAK SURFACE LOW COUPLED TO THE RIGHT-REAR QUADRANT OF THE UPPER-
LEVEL JET AND DEEP-LAYER ASCENT LIFT NORTHEASTWARD /22.0Z NAM IS
SLOWEST WITH THIS OUTCOME/. WHILE A SURFACE TROUGH ATTENDANT TO THE
LOW LINGERS ACROSS SOUTHERN NEW ENGLAND...THIS WILL BE WASHED OUT AS
THE MAIN IMPULSE THROUGH THE BROAD TROUGH PATTERN PUSHES COOLER AND
DRIER AIR BEHIND A WELL-DEFINED SURFACE COLD FRONT THROUGH THE
NORTHEASTERN CONUS. THIS WILL PUSH THE DEEPER PWAT AXIS OFFSHORE
LIMITING THE HEAVY RAIN THREAT.

WILL DIMINISH CHANCE POPS NORTHWEST TO SOUTHEAST GRADUALLY THROUGH
THE PERIOD. NO MENTION OF HEAVY RAIN WILL BE MADE TO THE FORECAST.
LITTLE CONFIDENCE FOR THUNDERSTORMS WITH DRIER AIR BUILDING INTO THE
REGION AND LIKELY BROADER SUBSIDENCE BEHIND THE AFOREMENTIONED MAIN
IMPULSE THROUGH THE DAY WEDNESDAY. SOUTHWEST WINDS BACKING OUT OF
THE NORTH-NORTHWEST AND DIMINISHING WITH FRONTAL PASSAGE.

*/WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...

AN AMAZING ABOUT FACE IN THE FORECAST GUIDANCE WHICH JUST LAST NIGHT
WAS SUGGESTING CONTINUED RAIN CHANCES. WITH THIS FORECAST A SIMPLE
RULE APPLIES: BETWEEN TWO REGIONS OF RISING AIR THERE NEEDS TO BE A
BALANCE BETWEEN OF SINKING MOTIONS. WITH ENERGY ELONGATED ALONG AN
OFFSHORE STALLED FRONTAL BOUNDARY AGAINST THE BROADER ATLANTIC RIDGE
AND A STRONG IMPULSE ACROSS QUEBEC...THE NORTHEASTERN CONUS FINDS
ITSELF IN A FAVORABLE REGION OF SINKING DRIER AIR.

WITH BOTH THE 22.0Z GFS AND 21.12Z ECMWF NO LONGER EXHIBITING
ANOMALOUS DEEP NORTHERN STREAM TROUGHING...RATHER WELL UNIFIED IN
THE EVOLUTION OF AN OCCLUDED LOW PRESSURE CENTER OVER THE SOUTHERN
HUDSON BAY REGION...WILL BLEND THE SOLUTIONS AND KEEP THE FORECAST
PERIOD DRY. THE PREVAILING PERIOD OF BROAD HIGH PRESSURE WILL ALLOW
FOR LIGHT WINDS ACROSS THE REGION. WILL LIKELY SEE SUCCESSIVE DAYS
OF SEA-BREEZES ALONG THE SHORES THURSDAY AND FRIDAY. BROADER
TROUGHING ACROSS THE REGION WILL KEEP TEMPERATURES SEASONABLE.

SOME UNCERTAINTY ON FRIDAY...FALLING HEIGHTS WITH A WEAK TROUGH
ACROSS THE REGION SUGGESTED. IF MID- TO UPPER-LIFT IS MATERIALIZES
AND COLLOCATES WITH LOW-LEVEL CONVERGENCE ALONG SEA-BREEZES...IT IS
PLAUSIBLE TO SEE SOME SHOWERS. BOTH THE GFS AND ECMWF SUGGEST POOR
MID-LEVEL LAPSE RATES IN THE REGION OF THE LEFT-REAR QUAD OF THE
UPPER-LEVEL JET...SO THIS LESSENS CONFIDENCE OF SHOWER AND T-STORM
ACTIVITY.

*/SATURDAY INTO SUNDAY...

MAIN IMPULSE AND DEEP-LOW PUSH OUT OF THE SOUTHERN HUDSON BAY
REGION. ATTENDANT COLD FRONT SWEEPS THROUGH THE NORTHEASTERN CONUS
DURING THE TIMEFRAME...THOUGH THE TIMING IS SOMEWHAT UNCERTAIN.
NEVERTHELESS...CLIMATOLOGICALLY THE SYNOPTIC SETUP SUPPORTS THE
POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHEASTERN CONUS. IT IS
ENTIRELY PLAUSIBLE TO SEE SUCCESSIVE DAILY EPISODES...THE FIRST
ACROSS THE NY/PA INTO WESTERN NEW ENGLAND...THE SECOND OVER NEW
ENGLAND ITSELF.

A DAY 6/7 FORECAST...THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY.
HAVE MORE CONFIDENCE WITH THE 21.12Z ECMWF OUTCOMES. WILL GO WITH
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. WON/T SPECULATE AT THIS
TIME ABOUT SPECIFIC SEVERE WEATHER OUTCOMES...NOR HEAVY RAIN
IMPACTS...AWAITING LATER MODEL SOLUTIONS TO EVALUATE CONSISTENCY.

*/INTO NEXT WEEK...

CONSISTENCY BETWEEN THE 21.18Z AND 22.0Z GFS COUPLED WITH THE 21.12Z
ECMWF SUGGEST HIGH PRESSURE BUILDING SOUTHEASTWARD INTO SOUTHERN NEW
ENGLAND AS THE DEEP LOW OVER CANADA LIFTS NORTHEAST THROUGH QUEBEC.
COOL MID-LEVEL AIR WITH SURFACE NORTHWEST FLOW SUGGESTS CONDITIONS
BELOW SEASONABLE LEVELS WHILE REMAINING DRY.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH TODAY...PATCHY MVFR/IFR CONDITIONS EXPECTED TO IMPROVE TO
VFR BY MID MORNING...OTHERWISE MAINLY VFR. HOWEVER...MVFR CIGS MAY
DEVELOP IN THE AFTERNOON. CONFIDENCE IS LOW. SCT SHOWERS/TSTMS
EXPECTED.

TONIGHT INTO TUE...MODERATE CONFIDENCE. IFR CONDITIONS DEVELOPING
TONIGHT IN STRATUS AND FOG WHICH WILL PERSIST INTO TUE MORNING
WITH SOME IMPROVEMENT IN THE AFTERNOON. SCT TO NUMEROUS
SHOWERS/TSTMS EXPECTED LATE TONIGHT AND TUE ALTHOUGH FAVORED AREAS
NOT CERTAIN. LOCALLY HEAVY RAINFALL POSSIBLE.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. LOWER CIGS COULD
DEVELOP SOONER THAN FORECAST.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. LOWER CIGS COULD
DEVELOP SOONER THAN FORECAST.

OUTLOOK...TUESDAY NIGHT INTO FRIDAY NIGHT...

TUESDAY NIGHT INTO WEDNESDAY...HIGH CONFIDENCE.

SHRA AND POSSIBLE TSRA LINGERING. WILL SEE ANY MVFR/IFR CONDITIONS
GRADUALLY LIFTING. COLD FRONT SWEEPING THROUGH THE TERMINALS. WILL
SEE SOUTHWEST WINDS /POTENTIALLY GUSTY/ BACKING OUT OF THE NORTH-
NORTHWEST AND WEAKENING. ANY COASTAL FOG SHOULD BE SCOURED OUT.

WEDNESDAY NIGHT INTO FRIDAY NIGHT...MODERATE CONFIDENCE.

VFR WITH HIGH PRESSURE IN CONTROL. SEA-BREEZES ALONG THE SHORES.
PERHAPS A SLIGHT CHANCE FOR SHRA/TSRA ON FRIDAY...LOW CONFIDENCE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH TUESDAY.

LIGHT PRES GRADIENT WILL KEEP WINDS BELOW SMALL CRAFT CRITERIA
THROUGH THE PERIOD. SEAS WILL BE BELOW SCA AS WELL BUT COULD BUILD
TO 5 FT OVER THE SOUTHERN WATERS BY LATE TUE.

OUTLOOK...TUESDAY NIGHT INTO FRIDAY NIGHT...

TUESDAY NIGHT INTO WEDNESDAY...HIGH CONFIDENCE.

COLD FRONT TO SWEEP ACROSS THE WATERS WEDNESDAY ALONG AND AHEAD OF
WHICH SOUTHWEST WINDS WILL GUST UP TO AROUND 20 KTS. SHRA/TSRA ALSO
LINGERING WITH POSSIBLE COASTAL FOG IMPACTS. WILL SEE CONDITIONS
IMPROVE LATE AS WINDS BACK OUT OF THE NORTH-NORTHWEST AND WEAKEN.
DRIER AIR BUILDING INTO THE REGION SHOULD ALLOW ANY FOG CONDITIONS
TO LIFT. SEAS TO BEGIN TO SUBSIDE WITH LESSER FLOW.

WEDNESDAY NIGHT INTO FRIDAY NIGHT...MODERATE CONFIDENCE.

HIGH PRESSURE BUILDING INTO THE WATERS. WINDS BECOMING LIGHT. WAVE
HEIGHTS SHOULD DIMINISH EARLY IN THE PERIOD AND REMAIN BELOW 5 FEET
THROUGHOUT THE FORECAST. SEA-BREEZES WILL DEVELOP DURING THE DAY
ALONG THE IMMEDIATE SHORES.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES WILL BE ABNORMALLY HIGH DURING THE HIGH TIDE
CYLCE NEAR MIDNIGHT TONIGHT. BOS TIDE IS 12.1 FT WHICH IS ABOUT AS
HIGH AS IT EVER GETS. WITH LIGHT EASTERLY FLOW EXPECT ABOUT A 0.5
FT TIDAL DEPARTURE WHICH SHOULD BE ENOUGH TO PRODUCE SOME
SPLASHOVER ALONG THE MOST VULNERABLE LOCATIONS ACROSS E COASTAL
MA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/SIPPRELL
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
TIDES/COASTAL FLOODING...KJC
Hazardous weather outlook, Jul 21, 4:36 PM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT SUN JUL 21 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-222045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
436 PM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A ROUND OR TWO OF SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
LATE MONDAY NIGHT INTO TUESDAY. ANY THUNDERSTORM WILL BE CAPABLE
OF PRODUCING HEAVY RAINFALL. IF THUNDERSTORMS CAN TRAIN OVER THE
SAME AREAS THERE WOULD BE A VERY LOCALIZED FLOOD THREAT...BUT NO
WIDESPREAD PROBLEMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-222045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
436 PM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:52 PM EDTCoastal Flood AdvisoryBOXEssex, Norfolk, Plymouth, Suffolk10 hr

Nearby

Coastal Flood Statements in Massachusetts, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.